Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jan 20, 2010, 6:37 PM CST for Henderson County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 20, 2010, 6:37 PM CST (00:37 UTC)
- Expired
- Jan 20, 2010, 7:15 PM CST
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Henderson County, TX
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 20, 3:52 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1857 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
504
WFUS54 KFWD 210037
TORFWD
TXC213-210115-
/O.NEW.KFWD.TO.W.0003.100121T0037Z-100121T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
637 PM CST WED JAN 20 2010
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN HENDERSON COUNTY IN NORTHEAST TEXAS...
* UNTIL 715 PM CST
* AT 638 PM CST...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO
4 MILES SOUTH OF MOORE STATION...MOVING NORTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
BERRYVILLE BY 645 PM CST...
COFFEE CITY BY 650 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3208 9546 3206 9563 3217 9570 3232 9545
3231 9544 3228 9544 3224 9547 3218 9546
3215 9547 3209 9543
TIME...MOT...LOC 0038Z 241DEG 20KT 3213 9555
$$
85/NH3 follow-up statements
724
WWUS54 KFWD 210044
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
644 PM CST WED JAN 20 2010
TXC213-210115-
/O.CON.KFWD.TO.W.0003.000000T0000Z-100121T0115Z/
HENDERSON TX-
644 PM CST WED JAN 20 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR
SOUTHEASTERN HENDERSON COUNTY...
AT 644 PM CST...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO.
THIS TORNADO WAS LOCATED 3 MILES WEST OF COFFEE CITY...MOVING
NORTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
COFFEE CITY BY 650 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3208 9546 3206 9563 3217 9570 3224 9556
3227 9546 3226 9546 3224 9547 3218 9546
3215 9547 3209 9543
TIME...MOT...LOC 0044Z 239DEG 20KT 3215 9553
$$067
WWUS54 KFWD 210101
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 PM CST WED JAN 20 2010
TXC213-210115-
/O.CON.KFWD.TO.W.0003.000000T0000Z-100121T0115Z/
HENDERSON TX-
701 PM CST WED JAN 20 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR
SOUTHEASTERN HENDERSON COUNTY...
AT 658 PM CST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE TORNADO WARNING FOR SOUTHEAST HENDERSON COUNTY HAD
MOVED OFF TO THE EAST INTO SMITH COUNTY.
AT 658 PM CST...A SECOND SEVERE THUNDERSTORM WAS LOCATED NEAR MOORE
STATION...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS.
THE TORNADO WILL BE NEAR...
AREAS JUST NORTH OF COFFEE CITY THROUGH 715 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3208 9546 3206 9563 3217 9562 3224 9556
3227 9546 3222 9547 3218 9546 3216 9547
3212 9546 3209 9543
TIME...MOT...LOC 0058Z 250DEG 18KT 3218 9553
$$998
WWUS54 KFWD 210112
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CST WED JAN 20 2010
TXC213-210122-
/O.EXP.KFWD.TO.W.0003.000000T0000Z-100121T0115Z/
HENDERSON TX-
712 PM CST WED JAN 20 2010
...THE TORNADO WARNING FOR SOUTHEASTERN HENDERSON COUNTY EXPIRES AT
715 PM CST...
AT 712 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING HAS EXITED THE WARNED AREA. THE TORNADO WARNING FOR
SOUTHEASTERN HENDERSON COUNTY WILL EXPIRE AT 715 PM CST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR NORTHEASTERN TEXAS.
LAT...LON 3208 9546 3206 9563 3217 9562 3224 9556
3227 9546 3222 9547 3218 9546 3216 9547
3212 9546 3209 9543
TIME...MOT...LOC 0112Z 250DEG 18KT 3220 9545
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jan 20, 5:15 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 20, 5:15 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 515 PM CST WED JAN 20 2010 .AVIATION... WV SAT LOOP SHOWING SIGNIFICANT DRY PUNCH ACROSS WEST TEXAS IN ASSOCIATION WITH STRONG POSITION-TILTED SHORTWAVE TROUGH MOVING EAST THROUGH THE SOUTHERN PLAINS. CURRENT TSRA ACTIVITY HAS SHIFTED EAST THROUGH NORTHEAST OF THE METROPLEX TAF SITES...THUS WILL NOT CARRY ANY CONVECTION REST OF THE EVENING. CONTINUED DRY FOR KACT. CURRENT MVFR CIGS AT A FEW SITES SHOULD GO VFR ABOVE 5000FT AROUND TAF RELEASE TIME...HOWEVER...KDAL MAY HOLD ON ONE HOUR LONGER. AS THE DRYLINE PUSHES THROUGH THE I-35 CORRIDOR 00-01Z...WINDS WILL BEGIN TO GO WESTERLY AND WILL INCREASE IN SPEED 15-19KT FOR THE REST OF THE TAF CYCLE. GUSTS UP TO 25KT POSSIBLE 02-07Z. 75 && .PREV DISCUSSION... /ISSUED 220 PM CST WED JAN 20 2010/ MOSTLY CLOUDY TO OVERCAST SKIES HAVE SLOWED HEATING TODAY AND TEMPERATURES THIS AFTERNOON ARE STILL IN THE MID 60S TO NEAR 70 DEGREES. HOWEVER...CLOUDS ARE STARTING TO CLEAR ACROSS CENTRAL TEXAS AND WILL LIKELY SEE CLEARING SKIES ACROSS THE WESTERN COUNTIES BY 3 PM. DRYLINE IS SHAPING UP NICELY ACROSS WEST CENTRAL TEXAS /FROM APPROXIMATELY WICHITA FALLS TO SAN ANGELO/ AND WILL BE ADVANCING EAST THIS EVENING. 18Z FWD SOUNDING INDICATES AN UNSTABLE ENVIRONMENT ALREADY IN PLACE WITH SBCAPE OF 1900 J/KG AND STEEP MID LEVEL LAPSE RATES BETWEEN 800-500 MB. THE UPPER LEVEL TROUGH IS NOW ORIENTED FROM COLORADO INTO THE TEXAS PANHANDLE AND LARGE SCALE LIFT WILL BEGIN TO SPREAD OVER THE REGION BY THE LATE AFTERNOON/EARLY EVENING HOURS. CONVECTIVE INITIATION WILL LIKELY BEGIN WITHIN THE NEXT TWO HOURS AND THE THREAT FOR SEVERE WEATHER WILL CONTINUE THROUGH THE EVENING HOURS. THE BEST INSTABILITY STILL IS EAST OF INTERSTATE 35 BUT THE CHANCE FOR SEVERE STORMS WEST OF THE I-35 CORRIDOR IS INCREASING /IN THE VICINITY OF OR AHEAD OF THE DRYLINE WHERE CLOUDS ARE STARTING TO CLEAR OUT/. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT ACROSS NORTH TEXAS...BUT AN ISOLATED TORNADO OR TWO MAY OCCUR ACROSS EAST TEXAS THIS EVENING. THE RAIN CHANCES AND SEVERE WEATHER SHOULD BE ENDING AROUND MIDNIGHT AS THE UPPER LEVEL TROUGH AXIS SWINGS ACROSS THE REGION...THE SURFACE LOW MOVES INTO EASTERN OKLAHOMA...AND DRY AIR INVADES FROM THE WEST. WILL KEEP SLIGHT RAIN CHANCES IN THE NORTHEAST AFTER MIDNIGHT TO ACCOUNT FOR ANY REMAINING CONVECTIVE ACTIVITY CLEARING THE AREA. THE NEXT SIGNIFICANT WEATHER EVENT/IMPACT OF CONCERN CONTINUES TO BE FRIDAY AND SATURDAY AS THE NEXT POTENT UPPER LEVEL STORM SYSTEM APPROACHES. WINDY CONDITIONS ARE EXPECTED FRIDAY AND SATURDAY AND RELATIVE HUMIDITIES WILL BE LOW...PRESENTING A POTENTIAL FIRE WEATHER THREAT. THE BEST CHANCE FOR RAIN ON SATURDAY WHEN THE UPPER LEVEL TROUGH ARRIVES STILL LOOKS TO BE EAST OF INTERSTATE 35 AND WILL INCLUDE ISOLATED THUNDER BASED ON MODEL SOUNDINGS. OTHERWISE...ABOVE NORMAL TEMPERATURES WILL CONTINUE UNTIL EARLY NEXT WEEK WHEN A COLD FRONT ARRIVES AND HELPS TO COOL TEMPS BACK TO NEAR NORMAL VALUES. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 44 68 43 71 51 / 40 5 0 5 20 WACO, TX 45 71 43 72 54 / 40 5 0 5 20 PARIS, TX 47 62 40 68 51 / 80 10 0 5 20 DENTON, TX 42 67 43 70 49 / 40 5 0 5 20 MCKINNEY, TX 44 66 42 69 50 / 50 5 0 5 20 DALLAS, TX 48 68 43 70 53 / 40 5 0 5 20 TERRELL, TX 48 67 44 71 53 / 50 5 0 5 20 CORSICANA, TX 47 70 44 73 54 / 40 5 0 5 20 TEMPLE, TX 47 73 44 73 55 / 30 5 0 5 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
Hazardous weather outlook, Jan 20, 4:05 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 405 PM CST WED JAN 20 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 405 PM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS THROUGH MIDNIGHT ALONG AND EAST OF A BOWIE...GRANBURY...WACO...HEARNE LINE. A SURFACE LOW WILL TRACK EAST NEAR THE IMMEDIATE RED RIVER VALLEY THROUGH THE EVENING HOURS. BACKED LOW LEVEL WINDS MAY ALLOW FOR A BRIEF TORNADO THREAT LATER THIS EVENING ACROSS NORTHEAST PARTS OF NORTH TEXAS. THE SEVERE WEATHER THREAT SHOULD WANE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ELEVATED GRASS FIRE DANGER CAN BE EXPECTED WEST OF I-35 BOTH FRIDAY AND SATURDAY AFTERNOONS...AS GUSTY SOUTH AND WEST WINDS 15 TO 20 MPH COMBINE WITH LOW AFTERNOON HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY BY THIS EVENING...ESPECIALLY ACROSS THE EASTERN HALF OF NORTH TEXAS.
In the hours before
Special weather statement, Jan 20, 6:15 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CST WED JAN 20 2010
TXZ135-210045-
HENDERSON TX-
615 PM CST WED JAN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN HENDERSON COUNTY
AT 615 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF ATHENS...MOVING EAST AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BERRYVILLE AND COFFEE CITY.
HALF INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR NORTHEASTERN TEXAS.
LAT...LON 3204 9583 3216 9585 3231 9545 3227 9545
3224 9547 3220 9546 3218 9546 3215 9547
3209 9543
TIME...MOT...LOC 0015Z 255DEG 23KT 3208 9573Local storm report, Jan 20, 6:19 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
619 PM CST WED JAN 20 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL CROSSROADS 32.05N 95.97W
01/20/2010 E1.00 INCH HENDERSON TX LAW ENFORCEMENT
QUARTER HAIL IN CROSSROADS.Local storm report, Jan 20, 6:24 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
624 PM CST WED JAN 20 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL TIGERTOWN 33.72N 95.80W
01/20/2010 E1.00 INCH LAMAR TX EMERGENCY MNGR
IN TIGERTOWNLocal storm report, Jan 20, 6:32 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CST WED JAN 20 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG ATHENS 32.20N 95.85W
01/20/2010 HENDERSON TX LAW ENFORCEMENT
WIND DAMAGE TO A HOME ON FM2588 IN SOUTHERN HENDERSON
CO.Special weather statement, Jan 20, 6:33 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CST WED JAN 20 2010
TXZ122-210100-
VAN ZANDT TX-
633 PM CST WED JAN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN VAN ZANDT COUNTY
AT 633 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
RAPIDLY DEVELOPING STRONG THUNDERSTORM 10 MILES SOUTHEAST OF
CANTON...MOVING NORTHEAST AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE VAN.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR NORTHEASTERN TEXAS.
LAT...LON 3244 9554 3236 9566 3241 9585 3248 9579
3270 9559 3269 9558 3248 9558
TIME...MOT...LOC 0033Z 228DEG 24KT 3243 9576Local storm report, Jan 20, 6:36 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
636 PM CST WED JAN 20 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 4 S BRASHEAR 33.06N 95.75W
01/20/2010 E1.00 INCH HOPKINS TX LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED ON CR 1116 ABOUT 5 MILES
SOUTHWEST OF SULPHUR SPRINGSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 6:15 PM CST | Special Weather Statement | FWD | Henderson | 30 min |
| Jan 20, 6:25 PM CST | Severe Thunderstorm Warning | FWD | Henderson | 35 min |
| Jan 20, 6:29 PM CST | Tornado Warning | FWD | Hopkins | 46 min |
| Jan 20, 6:33 PM CST | Special Weather Statement | FWD | Van Zandt | 27 min |
| Jan 20, 6:53 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 40 min |
| Jan 20, 7:31 PM CST | Special Weather Statement | FWD | Hopkins | 29 min |
| Jan 20, 10:05 PM CST | River Flood Warning | FWD | Hunt, Rockwall | 11 hr |
| Jan 20, 10:06 PM CST | Special Weather Statement | FWD | Fannin | 24 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.